Alert archive / Oregon / Freeze Warnings in 2012

Freeze Warning 7, NWS Medford, OR

March 18, 20125 counties in Oregon

NWS Medford, OR issued this freeze warning at Mar 18, 2012, 2:08 PM PDT for 5 counties in Oregon. It took effect at Mar 19, 2012, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 2:08 PM PDT (21:08 UTC)
In effect from
Mar 19, 2012, 2:00 AM PDT
Expired
Mar 19, 2012, 8:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS76 KMFR 182108
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
208 PM PDT SUN MAR 18 2012

ORZ022-190515-
/O.NEW.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.120319T0900Z-120319T1500Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
208 PM PDT SUN MAR 18 2012

...FREEZE WARNING IN EFFECT FOR INLAND AREAS OF CURRY COUNTY FROM
2 AM TO 8 AM PDT MONDAY... 
...FROST ADVISORY REMAINS IN EFFECT FOR COASTAL AREAS OF CURRY
COUNTY FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING FOR INLAND AREAS OF CURRY COUNTY...WHICH IS IN EFFECT FROM
2 AM TO 8 AM PDT MONDAY. A FROST ADVISORY REMAINS IN EFFECT FOR
COASTAL AREAS OF CURRY COUNTY FROM 2 AM TO 8 AM PDT MONDAY.

* TEMPERATURES...32 TO 36 ALONG THE COAST AND 30 TO 32 FOR AREAS
  JUST INLAND.

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE 
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: BROOKINGS...AND AREAS JUST
  INLAND FROM THE COAST. 

* LOCATIONS IN THE FROST ADVISORY: GOLD BEACH.

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ021-190515-
/O.NEW.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.120319T0900Z-120319T1500Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE
208 PM PDT SUN MAR 18 2012

...FREEZE WARNING IN EFFECT FOR INLAND AREAS OF COOS AND CURRY
COUNTY FROM 2 AM TO 8 AM PDT MONDAY... 
...FROST ADVISORY REMAINS IN EFFECT FOR COASTAL AREAS OF COOS AND
CURRY COUNTY FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING FOR INLAND AREAS OF COOS AND CURRY COUNTY...WHICH IS IN EFFECT
FROM 2 AM TO 8 AM PDT MONDAY. A FROST ADVISORY REMAINS IN EFFECT
FOR COASTAL AREAS OF COOS AND CURRY COUNTY FROM 2 AM TO 8 AM PDT
MONDAY.

* TEMPERATURES...32 TO 35 ALONG THE COAST AND 30 TO 32 FOR AREAS
  JUST INLAND.

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE 
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: COQUILLE AND AREAS JUST INLAND
  FROM THE COAST.

* LOCATIONS IN THE FROST ADVISORY: COOS BAY...NORTH BEND AND PORT
  ORFORD.

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-190515-
/O.UPG.KMFR.FZ.A.0003.120319T1000Z-120319T1500Z/
/O.NEW.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK...
CANYONVILLE...GLENDALE
208 PM PDT SUN MAR 18 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURES...26 TO 30.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE TO 
  THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CANYONVILLE...GLENDALE.

* IMPACTS...PLUM TREES AND OTHER SENSITIVE VEGETATION COULD BE
  DAMAGED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-190515-
/O.UPG.KMFR.FZ.A.0003.120319T1000Z-120319T1500Z/
/O.NEW.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
208 PM PDT SUN MAR 18 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE TO 
  THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CAVE JUNCTION AND O'BRIEN. 

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ026-190515-
/O.UPG.KMFR.FZ.A.0003.120319T1000Z-120319T1500Z/
/O.NEW.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
208 PM PDT SUN MAR 18 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE TO 
  THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: ASHLAND...JACKSONVILLE...RUCH.

* IMPACTS...PEACH TREES AND OTHER SENSITIVE VEGETATION MAY BE
  DAMAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CC
3 follow-up statements
944 
WWUS76 KMFR 190457
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
957 PM PDT SUN MAR 18 2012

ORZ022-191300-
/O.CON.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.120319T0900Z-120319T1500Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
957 PM PDT SUN MAR 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY.
A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES...32 TO 36 ALONG THE COAST AND 30 TO 32 FOR AREAS 
  JUST INLAND. 

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: INLAND AREAS.

* LOCATIONS IN THE FROST ADVISORY: BROOKINGS AND GOLD BEACH.

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ021-191300-
/O.CON.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.120319T0900Z-120319T1500Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE
957 PM PDT SUN MAR 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY.
A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES...32 TO 35 ALONG THE COAST AND 30 TO 32 FOR AREAS 
  JUST INLAND. 

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE 
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: COQUILLE AND AREAS JUST 
  INLAND FROM THE COAST. 

* LOCATIONS IN THE FROST ADVISORY: COOS BAY...NORTH BEND AND 
  PORT ORFORD. 

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-191300-
/O.CON.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK...
CANYONVILLE...GLENDALE
957 PM PDT SUN MAR 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES...26 TO 30.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CANYONVILLE...GLENDALE.

* IMPACTS...PLUM TREES AND OTHER SENSITIVE VEGETATION COULD BE 
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-191300-
/O.CON.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
957 PM PDT SUN MAR 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CAVE JUNCTION AND O'BRIEN.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ026-191300-
/O.CON.KMFR.FZ.W.0007.120319T0900Z-120319T1500Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
957 PM PDT SUN MAR 18 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. 

* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: ASHLAND...JACKSONVILLE...RUCH.

* IMPACTS...PEACH TREES AND OTHER SENSITIVE VEGETATION MAY BE 
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SK
791 
WWUS76 KMFR 191034
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
334 AM PDT MON MAR 19 2012

ORZ022-191500-
/O.CON.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.000000T0000Z-120319T1500Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
334 AM PDT MON MAR 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES...32 TO 36 ALONG THE COAST AND 30 TO 32 FOR AREAS 
  JUST INLAND. 

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE 
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: INLAND AREAS.

* LOCATIONS IN THE FROST ADVISORY: BROOKINGS AND GOLD BEACH.

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ021-191500-
/O.CON.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
/O.CON.KMFR.FR.Y.0007.000000T0000Z-120319T1500Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE
334 AM PDT MON MAR 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES...32 TO 35 ALONG THE COAST AND 30 TO 32 FOR AREAS 
  JUST INLAND. 

* TEMPERATURE INVERSION...NO TEMPERATURE INVERSION WILL BE 
  PRESENT. COLD AIR WILL EXTEND INTO THE UPPER LEVELS.

* LOCATIONS IN THE FREEZE WARNING: COQUILLE AND AREAS JUST 
  INLAND FROM THE COAST.

* LOCATIONS IN THE FROST ADVISORY: COOS BAY...NORTH BEND AND 
  PORT ORFORD.

* IMPACTS...COLD TEMPERATURES COULD HARM SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-191500-
/O.CON.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK...
CANYONVILLE...GLENDALE
334 AM PDT MON MAR 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES...26 TO 30.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CANYONVILLE...GLENDALE.

* IMPACTS...PLUM TREES AND OTHER SENSITIVE VEGETATION COULD BE 
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-191500-
/O.CON.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
334 AM PDT MON MAR 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: CAVE JUNCTION AND O'BRIEN.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ026-191500-
/O.CON.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
334 AM PDT MON MAR 19 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES...24 TO 28.

* TEMPERATURE INVERSION...NO ABOVE-FREEZING AIR IS EXPECTED 
  ABOVE THE SURFACE. COLD AIR SHOULD EXTEND FROM THE SURFACE 
  TO THE UPPER LEVELS.

* TIMING...2 AM TO 8 AM PDT.

* LOCATIONS INCLUDE: ASHLAND...JACKSONVILLE...RUCH.

* IMPACTS...PEACH TREES AND OTHER SENSITIVE VEGETATION MAY BE 
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ030-031-191845-
/O.NEW.KMFR.WI.Y.0018.120320T0900Z-120321T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
334 AM PDT MON MAR 19 2012

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50
  MPH LATE TONIGHT.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING TUESDAY
  MORNING BEFORE DIMINISHING SOME LATE TUESDAY NIGHT.

* LOCATIONS INCLUDE: HIGHWAY 31 FROM PAISLEY TO SILVER
  LAKE...INCLUDING THE SUMMER LAKE AREA.

* IMPACTS...TRAVEL ON HIGHWAY 31 WILL BECOME
  DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
826 
WWUS76 KMFR 191500
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
800 AM PDT MON MAR 19 2012

ORZ022-191600-
/O.EXP.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
/O.EXP.KMFR.FR.Y.0007.000000T0000Z-120319T1500Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
800 AM PDT MON MAR 19 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE
FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

$$

ORZ021-191600-
/O.EXP.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
/O.EXP.KMFR.FR.Y.0007.000000T0000Z-120319T1500Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE
800 AM PDT MON MAR 19 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE
FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

$$

ORZ023-191600-
/O.EXP.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK...
CANYONVILLE...GLENDALE
800 AM PDT MON MAR 19 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

$$

ORZ024-191600-
/O.EXP.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
800 AM PDT MON MAR 19 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

$$

ORZ026-191600-
/O.EXP.KMFR.FZ.W.0007.000000T0000Z-120319T1500Z/
JACKSON COUNTY-
INCLUDING THE CITY OF...ASHLAND
800 AM PDT MON MAR 19 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 


$$

ORZ030-031-192300-
/O.CON.KMFR.WI.Y.0018.120320T0900Z-120321T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
800 AM PDT MON MAR 19 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT TUESDAY.

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 
  50 MPH LATE TONIGHT. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING TUESDAY 
  MORNING BEFORE DIMINISHING SOME LATE TUESDAY NIGHT.

* LOCATIONS INCLUDE: HIGHWAY 31 FROM PAISLEY TO SILVER LAKE... 
  INCLUDING THE SUMMER LAKE AREA.

* IMPACTS...TRAVEL ON HIGHWAY 31 WILL BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Mar 18, 9:00 AM PDT, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 18, 9:00 AM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT SUN MAR 18 2012

.SHORT TERM...A SHORTWAVE TROUGH IS SHIFTING EAST OVER THE AREA
TODAY. THIS IS BRINGING LIGHT SHOWERS TO THE AREA THIS MORNING.
SHOWERS WILL CONTINUE THROUGH THE AFTERNOON. VERY COLD AIR ALOFT
AROUND -33 TO -35 DEGREE C WILL BRING WEAK INSTABILITY TO EASTERN
PORTIONS OF THE AREA. SHOWERS COMBINED WITH WEAK INSTABILITY MAY
ALLOW SOME ISOLATED THUNDERSTORMS TO DEVELOP OVER PORTIONS OF THE
AREA EAST OF THE CASCADES. SO HAVE ADDED A SLIGHT CHANCE FOR
THUNDERSTORMS INTO THE FORECAST. ELSEWHERE EXPECTED A COLD SHOWERY
PATTERN. SOME MODERATE SHOWERS MAY HAVE GRAUPEL OR SMALL HAIL IN
THEM. SNOW LEVELS ARE DOWN TO 500 FEET THIS MORNING AND WILL
GRADUALLY RISE TO AROUND 1500 TO 2500 FEET THIS AFTERNOON.

MODELS SHOW SHOWERS DECREASING IN THE EVENING. THEN A WEAKENING
FRONT MOVES INTO THE COAST WHILE A RIDGE BUILDS OFFSHORE. THIS
FRONT WILL BRING ONLY LIGHT PRECIPITATION...WITH BEST CHANCES FOR
LIGHT RAIN AND SNOW ALONG THE COAST AND JUST INLAND THIS EVENING
INTO TONIGHT. OTHERWISE...THE MAIN CONCERN WILL BE HOW COLD
MONDAY MORNING TEMPERATURES WILL GET. THE CURRENT FORECAST CALLS
FOR LOW 30S NEAR THE COAST AND MID 20S TO LOW 30S INLAND ON THE
WEST SIDE TEMPERATURES IN THE TEENS EAST OF THE CASCADES. THE
POTENTIAL FOR FREEZING CONDITIONS ON THE COAST MAY DEPEND ON THE
AMOUNT OF CLOUD COVER AS THE WEAK FRONTAL BOUNDARY MOVES TOWARDS
THE AREA TONIGHT. CURRENT GUIDANCE SUGGESTS THAT FREEZING
CONDITIONS MAY BE LIMITED TO THE CURRY COAST AND SOME INLAND AREAS
OF COOS COUNTY.

MONDAY...A LOW TO THE NORTHWEST WILL BRING A WARM FRONT TOWARDS
THE COAST...THEN INLAND MONDAY NIGHT. SNOW LEVELS ARE EXPECTED TO
INCREASE TO 2500 TO 4000 FEET AHEAD OF THIS FRONT THEN TO 4000 TO
6000 FEET ON TUESDAY. AREAS OF MODERATE PRECIPITATION ARE EXPECTED
MONDAY NIGHT INTO TUESDAY WITH THIS SYSTEM ESPECIALLY FROM THE
CASCADES WEST. THIS FRONT MAY ALSO BRING STRONG GUSTY WINDS TO THE
COASTAL WATERS AND COAST. INLAND AREAS WILL ALSO SEE GUSTY SOUTH
TO SOUTHWEST WINDS. OVER THE SUMMER LAKE AREA...SOUTHWEST WINDS
MAY INCREASE WITH GUSTS TO 40 TO 50 MPH MONDAY NIGHT AND TUESDAY.

WET CONDITIONS CONTINUE THROUGH WEDNESDAY AS ANOTHER STRONG FRONT
MOVES INTO THE AREA. SNOW LEVELS WILL REMAIN ABOVE 4000
FEET...LOWERING WEDNESDAY NIGHT BEHIND THE FRONT.

&&

.AVIATION...MOUNTAINS WILL BE OBSCURED ACROSS THE FORECAST AREA
TODAY...AND CONDITIONS WILL GENERALLY BE MVFR WEST OF THE CASCADES
WITH MOSTLY VFR CONDITIONS EAST OF THE CASCADES. OCCASIONAL RAIN AND
SNOW SHOWERS WILL DROP VISIBILITY LATER THIS MORNING FROM THE
CASCADES WESTWARD...AND THIS SHOWER ACTIVITY SHOULD LAST THROUGH
EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 315 AM PDT SUN MAR 18 2012/

DISCUSSION...TWO MAIN FEATURES WILL AFFECT OUR WEATHER THROUGH
THE MIDDLE OF NEXT WEEK. FIRST...A WEAK SHORTWAVE TROUGH WILL
SWING THROUGH THE FORECAST AREA TODAY...FURTHER COOLING THE AIR
MASS AND PRODUCING SNOW SHOWERS OVER MUCH OF SOUTHERN OREGON AND
NORTHERN CALIFORNIA. NEXT...A POTENT FRONTAL SYSTEM WILL BRING A
PERIOD OF WET WEATHER TO THE AREA FROM MONDAY NIGHT THROUGH
WEDNESDAY.

TODAY...AN ILL-DEFINED TROUGH FEATURE THAT IS FOLLOWING THE DEEP LOW
OVER THE GREAT BASIN IS REACHING THE OREGON COASTLINE. SOME
DEFORMATION BEHIND THE DOWNSTREAM LOW SEEMS TO BE EVIDENT ON
SATELLITE IMAGERY...AND THIS COULD ENHANCE PRECIPITATION TODAY.
RADAR RETURNS ARE NOT VERY IMPRESSIVE RIGHT NOW BUT SNOW DOES SEEM
TO BE EXPANDING SOME...SO HAVE KEPT WINTER WEATHER ADVISORIES FOR
AREAS WEST OF THE CASCADES...GENERALLY ABOVE 1500-2000 FEET.
NAM...GFS...AND THE HIGHER RESOLUTION HRRR HAVE CONSISTENTLY
INDICATED SHOWERS INCREASING IN COVERAGE TODAY...SO EXPECT 1 TO 3
INCHES IN THE HIGHER ELEVATIONS TODAY. SEE THE WINTER WEATHER
PRODUCTS AT PDXWSWMFR FOR MORE DETAILS. SNOW IMPACTS WILL BE MUTED
IN THE LATE MORNING HOURS AS TEMPERATURES WARM SOME...MAKING IT
MORE DIFFICULT FOR ANY LINGERING SNOW SHOWERS TO STICK TO ROADS.
SHOWER ACTIVITY SHOULD BE MOSTLY OVER BY TONIGHT.
ADDITIONALLY...THE COQUILLE RIVER AT COQUILLE CONTINUES TO
FLOOD...AND SHOULD GRADUALLY LOWER THROUGH TODAY.

BELOW NORMAL TEMPERATURES ARE EXPECTED TODAY AND MONDAY
MORNING...WHICH WILL LIKELY BE THE COLDEST MORNING FOR THE NEXT WEEK
OR SO. GIVEN THE EXPECTED MEDIUM TO HIGH AMOUNT OF
CLOUDS...TEMPERATURES ARE FORECAST TO STAY IN THE UPPER 20S FOR WEST
SIDE VALLEYS. HOWEVER..THERE IS SOME UNCERTAINTY REGARDING HOW
MUCH BREAK IN CLOUDS THERE COULD BE AHEAD OF THE NEXT WEATHER
SYSTEM ARRIVING MONDAY. ALSO...DEWPOINTS SHOULD BE IN THE MID 20S
THIS AFTERNOON INTO EVENING. THEREFORE...A FREEZE WATCH HAS BEEN
ISSUED FOR PARTS OF JOSEPHINE...DOUGLAS...AND JACKSON COUNTIES.
ADDITIONALLY...A FROST ADVISORY HAS BEEN ISSUED AGAIN FOR THE
COASTAL AREAS. SEE PDXNPWMFR FOR MORE DETAILS ABOUT THE POTENTIAL
FOR FREEZE CONDITIONS.

THE NEXT SYSTEM TO AFFECT THE AREA WILL BE ATTACHED TO A PARENT LOW
THAT DEEPENS OVER THE GULF OF ALASKA ON MONDAY. THIS WILL SET UP A
FETCH OF HIGH PRECIPITABLE WATER VALUES THAT WILL OVERRUN A WARM
FRONT MONDAY NIGHT...AND GENERATE A PERIOD OF MODERATE TO HEAVY
PRECIPITATION...ESPECIALLY OVER THE COAST RANGE. FROM MONDAY NIGHT
THROUGH WEDNESDAY ABOUT 5 INCHES OF RAIN IS POSSIBLE TOWARD THE
CURRY COUNTY COAST WITH 3 INCHES NEAR THE COOS COUNTY COAST...AND 2
TO 3 INCHES OVER THE CASCADES. SNOW LEVELS WILL BE ABOVE 5000
FEET...ESPECIALLY PRIOR TO WEDNESDAY...AND THIS WILL CAUSE
RIVERS...CREEKS...AND STREAMS TO RISE AGAIN.

LATE NEXT WEEK MODELS SUGGEST SEVERAL POSSIBILITIES...ONE OF WHICH
INCLUDES A CUTOFF LOW MEANDERING SOUTH ALONG THE COAST. IN ANY
CASE...CONFIDENCE IN THE EXTENDED IS LOW AND MINIMAL CHANGES WERE
MADE TO THIS PORTION OF THE FORECAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 8 AM PDT MONDAY FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING ABOVE 1500
     FEET FOR ORZ021-022.
     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     ORZ023.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING ABOVE 1500
     FEET FOR ORZ023-025.
     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     ORZ024.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING ABOVE 1500
     FEET FOR ORZ024.
     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     ORZ026.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING ABOVE 2000
     FEET FOR ORZ026.

CA...NONE.

PZ...GALE WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 2 PM PDT MONDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
     NIGHT FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT MONDAY
     FOR PZZ350-356-370-376.

CC
Hazardous weather outlook, Mar 18, 11:17 AM PDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1117 AM PDT SUN MAR 18 2012

ORZ021>026-181930-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
1117 AM PDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:32 AM PDTGale WatchMFR12 hr
Mar 18, 3:32 AM PDTHazardous Seas WatchMFR12 hr
Mar 18, 3:32 AM PDTSmall Craft Advisory for WindsMFR37 hr
Mar 18, 3:39 AM PDTFrost AdvisoryMFRCoos, Curry, Douglas28 hr
Mar 18, 3:39 AM PDTFreeze WatchMFRCoos, Curry, Douglas, Jackson, Josephine10 hr
Mar 18, 3:21 PM PDTGale WarningMFR38 hr
Mar 18, 3:21 PM PDTHazardous Seas WarningMFR71 hr

Nearby

Freeze Warnings in Oregon, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.